The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 120 , Issue 10
Showing 1-6 articles out of 6 articles from the selected issue
Seminar for Medical Education
Original Articles
  • Shuichi Ohe, Kana Mizuno, Noriko Kato, Akiko Ishiguro, Chiori Murata, ...
    Type: Original Articles
    2010 Volume 120 Issue 10 Pages 2015-2022
    Published: September 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    Sorafenib is a novel, orally active, small molecule multikinase inhibitor, blocking both tumor cell proliferation and angiogenesis. Many patients experience skin reactions, including hand-foot skin reaction (HFSR), after receiving this agent. Here, we report eight patients with renal cell cancer treated with sorafenib in our hospital from April to November 2008. Seven were male, and the median age was 65 years (range 53–75 years). Seven patients (87.5%) experienced HFSR characterized by well-demarcated, erythematous plaques with blisters or hyperkeratosis on palmoplantar surfaces of pressure or flexure areas. They felt tingling sensation or pain in the affected skin. Skin biopsies of the lesions revealed necrotic keratinocytes, capillary dilation, and a mild perivascular lymphocytic infiltrate, all nonspecific findings. Dose reduction of sorafenib and treatment with topical corticosteroid and oral pyridoxine prevented symptoms from worsening. The pathogenesis of HFSR is still unknown, but an increase in drug concentrations in the capillary vessels and a direct cytotoxic effect of sorafenib on eccrine glands are the most likely and accepted hypotheses. Because the frequency of prescription for sorafenib is recently increasing, it is important to know about its adverse cutaneous effects, because they can sometimes lead to treatment discontinuation.
    Download PDF (1283K)
  • Saori Onizawa, Yasuhiro Nakamura, Yosuke Ishitsuka, Junichi Furuta, Yo ...
    Type: Original Articles
    2010 Volume 120 Issue 10 Pages 2023-2030
    Published: September 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    We experienced 4 cases of chemical burn of the fingers caused by hydrofluoric acid. (Case 1) A 35-year-old woman got burned by 1% hydrofluoric acid on the right middle finger after an experiment. (Case 2) A 51-yearold man felt severe pain in both hands after he used 9.5% hydrofluoric acid-containing agent without wearing gloves. (Case 3) A 38-year-old man felt severe pain in the right index finger, and the pain spread rapidly over all the fingers of his right hand after a 9.5% hydrofluoric acid-containing agent flowed inside his damaged right glove. (Case 4) A 38-year-old man felt severe pain in the right ring finger and had skin necrosis on the tip of its finger after 50% hydrofluoric acid used for semiconductor cleaning flowed inside his damaged right glove. The extent of a chemical burn of the fingers caused by hydrofluoric acid depends on the concentration of the hydrofluoric acid, and appropriate selection of the treatment is essential. If both the local and intravenous injections of calcium gluconate are ineffective for the severe pain, intraarterial injection should be utilized immediately to remove the pain.
    Download PDF (1825K)
  • Kazumasa Iwamoto, Shoji Mihara, Shunsuke Takahagi, Hajime Shindo, Tosh ...
    Type: Original Articles
    2010 Volume 120 Issue 10 Pages 2031-2037
    Published: September 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    We evaluated quality of life (QOL) in 35 patients with chronic urticaria before and after treatment according to guidelines for the diagnosis and treatment of urticaria and angioedema in Japan. We examined face scale, as an index of patient’s comprehensive satisfaction, the Japanese version of DLQI and Skindex29 as an index of their QOL, and clinical scores based on patients, diaries about symptoms at their first and second visits. Face scale improved in 23 patients, did not changed in 10 patients, and got worse in two patients after the treatment. Total QOL scores of DLQI, its subscale score of “Symptoms and feelings”, “Daily activities” and “Leisure” all improved after the treatment, but that of “Work and School” did not change. Score of “Personal relationships” and “Treatment” remained low before and after the treatment. The total QOL score of Skindex29, and all its subscales showed significant improvements. Thus the treatment of chronic urticaria according to these guidelines is useful to ameliorating QOL in patients with chronic urticaria.
    Download PDF (855K)
  • Nanase Maeda, Tomohisa Sarumaru, Akiko Kijima, Naomi Yoshida, Hiroshi ...
    Type: Original Articles
    2010 Volume 120 Issue 10 Pages 2039-2049
    Published: September 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    Erlotinib is a selective epidermal growth factor receptor (EGFR) tyrosine kinase inhibitor and is the drug of choice for locally advanced or metastatic non-small cell lung carcinoma. Dermatologic toxicities are the most common adverse event associated with its use. We describe the clinical features of skin toxicities among 29 patients medicated with erlotinib and report rash management in our hospital. Of the 27 patients (93.1%)who had some dermatologic toxicities, 26 patients (89.7%) had acneiform rash, 15 patients (51.7%) had xerosis, 13 patients (44.8%) had pruritus, 9 patients (31.0%) had paronychia, 8 patients (27.6%) had hand-foot syndrome, and 2 patients (6.9%) had alopecia. The average duration for acneiform rash onset was 6.4 days, xerosis was 15.6 days, pruritus was 10.3 days, paronychia was 40.4 days, hand-foot syndrome was 20.8 days, and alopetia was 90 days. Acneiform rash and hand-foot syndrome improved with topical corticosteroids. Systemic minocycline was utilized as anti inflammatory agent. Emollients were effective for xerosis. Antihistamines provided relief for patients with pruritus. Paronychia was highly resistant to therapies such as topical corticosteroids and antibiotics. In 2 cases, skin reactions led to erlotinib dose reduction, and, in 4 cases, leaded to treatment cessation. The correlation between severity of the acneiform rash and treatment efficacy to lung carcinoma was not obvious. However patients in whom xerosis, pruritus, and hand-foot syndrome developed had higher response to lung carcinoma rate than those without rash.
    Download PDF (2280K)
feedback
Top